Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 14, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Feb 24, 2017, 6:10 PM CST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2017, 6:10 PM CST (00:10 UTC)
- Expired
- Feb 25, 2017, 9:00 PM CST
- In force
- 27 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
423 WHUS73 KGRB 250010 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 610 PM CST FRI FEB 24 2017 ...EXTENDED PERIOD OF GUSTY WINDS INTO THE WEEKEND... .STRONG NORTHEAST WINDS WILL BACK TO THE NORTHWEST OVERNIGHT AS A LOW PRESSURE MOVES AWAY FROM THE AREA. AN EXTENDED PERIOD OF GUSTY WINDS WILL CONTINUE INTO THE WEEKEND. LARGE WAVES WILL CONTINUE TONIGHT THEN SLOWLY DIMINISH ON SATURDAY. LMZ541>543-250815- /O.EXP.KGRB.GL.W.0004.000000T0000Z-170225T0000Z/ /O.NEW.KGRB.SC.Y.0014.170225T0010Z-170226T0300Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 610 PM CST FRI FEB 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 9 PM CST SATURDAY. * WINDS...NORTH TO 30 KNOTS...BACKING NORTHWEST OVERNIGHT. A FEW GALE FORCE GUSTS TO AROUND 35 KNOTS ARE POSSIBLE, ESPECIALLY THIS EVENING AND AGAIN OVERNIGHT INTO SATURDAY MORNING. * WAVES...5 TO 8 FEET SUBSIDING TO 3 TO 6 FEET EARLY SATURDAY MORNING THEN TO 1 TO 3 FEET BY SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
5 follow-up statements
751 WHUS73 KGRB 250315 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 915 PM CST FRI FEB 24 2017 ...GUSTY WINDS AND LARGE WAVES CONTINUE INTO SATURDAY... .GUSTY NORTH WINDS WILL BACK TO THE NORTHWEST OVERNIGHT INTO SATURDAY AS A LOW PRESSURE MOVES AWAY FROM THE AREA. ANOTHER PERIOD OF GUSTY WINDS IS EXPECTED ON SUNDAY. LARGE WAVES WILL CONTINUE TONIGHT THEN SLOWLY DIMINISH ON SATURDAY. LMZ541>543-251115- /O.CON.KGRB.SC.Y.0014.000000T0000Z-170226T0300Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 915 PM CST FRI FEB 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST SATURDAY... * WINDS...NORTH 10 TO 20 KTS BECOMING NORTHWEST TO 30 KNOTS OVERNIGHT. A FEW GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE OVERNIGHT INTO SATURDAY MORNING, MAINLY NORTH OF STURGEON BAY. * WAVES...5 TO 8 FEET SUBSIDING TO 3 TO 6 FEET EARLY SATURDAY MORNING THEN TO 1 TO 3 FEET BY SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
940 WHUS73 KGRB 251000 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 400 AM CST SAT FEB 25 2017 ...GUSTY WINDS AND LARGE WAVES CONTINUE TODAY... .GUSTY NORTHWEST WINDS WILL CONTINUE TO PRODUCE LARGE WAVES, THEN SUBSIDE THIS EVENING. LMZ541>543-251800- /O.CON.KGRB.SC.Y.0014.000000T0000Z-170226T0300Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 400 AM CST SAT FEB 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...NORTHWEST TO 30 KNOTS...WITH A FEW GALE FORCE GUSTS TO 35 KNOTS THIS MORNING MAINLY NORTH OF STURGEON BAY. WINDS BECOMING WEST AND DIMINISHING TO 10 TO 15 THIS EVENING. WINDS INCREASING FROM THE SOUTHWEST ON SUNDAY. * WAVES...3 TO 6 FEET...SUBSIDING 1 TO 3 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
255 WHUS73 KGRB 251629 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1029 AM CST SAT FEB 25 2017 ...GUSTY WINDS AND LARGE WAVES CONTINUE THROUGH EARLY TONIGHT... .GUSTY NORTHWEST WINDS WILL CONTINUE TO PRODUCE LARGE WAVES, THEN SUBSIDE LATER ON TONIGHT. LMZ541>543-260030- /O.CON.KGRB.SC.Y.0014.000000T0000Z-170226T0300Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1029 AM CST SAT FEB 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...NORTHWEST 15 TO 25 KTS. WINDS BECOMING WEST AND DIMINISHING TO 10 TO 15 LATER ON TONIGHT. WINDS INCREASING FROM THE SOUTHWEST ON SUNDAY. * WAVES...3 TO 5 FEET...SUBSIDING 1 TO 3 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
686 WHUS73 KGRB 252116 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 316 PM CST SAT FEB 25 2017 ...GUSTY WINDS DIMINISHING TONIGHT...THEN ANOTHER PERIOD OF GUSTY WINDS AND LARGE WAVES ON SUNDAY... .GUSTY NORTHWEST WINDS WILL SLOWLY DIMINISH TONIGHT. THEN, GUSTY SOUTHWEST WINDS ARE EXPECTED ON SUNDAY WHICH WILL PRODUCE LARGE WAVES ON LAKE MICHIGAN. LMZ541>543-260300- /O.CON.KGRB.SC.Y.0014.000000T0000Z-170226T0300Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 316 PM CST SAT FEB 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...WEST 15 TO 25 KTS LATE THIS AFTERNOON DECREASING TO 10 TO 20 KTS THIS EVENING...BACKING SOUTHWEST 15 TO 25 KTS TOWARD DAWN SUNDAY MORNING. SOUTHWEST WIND OF 15 TO 25 KNOTS WILL CONTINUE ON SUNDAY...WITH GUSTS TO 30 KNOTS POSSIBLE. * WAVES...1 TO 3 FEET TONIGHT...BUILDING TO 4 TO 7 FEET SUNDAY MORNING. * ANOTHER SMALL CRAFT ADVISORY WILL BE NEEDED FOR SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
509 WHUS73 KGRB 260306 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 906 PM CST SAT FEB 25 2017 ...GUSTY SOUTHWEST WINDS AND LARGE WAVES LATE TONIGHT INTO SUNDAY... .GUSTY SOUTHWEST WINDS ARE EXPECTED LATE TONIGHT INTO SUNDAY WHICH WILL PRODUCE LARGE WAVES ON LAKE MICHIGAN. LMZ541>543-261115- /O.EXP.KGRB.SC.Y.0014.000000T0000Z-170226T0300Z/ /O.NEW.KGRB.SC.Y.0015.170226T0900Z-170227T0300Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 906 PM CST SAT FEB 25 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 9 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 3 AM TO 9 PM CST SUNDAY. * WINDS...WEST 10 TO 15 KNOTS LATE THIS EVENING...BACKING SOUTHWEST AND INCREASING TO 15 TO 25 KNOTS TOWARD DAWN SUNDAY MORNING. SOUTHWEST WIND OF 15 TO 25 KNOTS WILL CONTINUE ON SUNDAY...WITH GUSTS TO 30 KNOTS POSSIBLE. * WAVES...1 TO 3 FEET TONIGHT...BUILDING TO 4 TO 7 FEET SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 24, 5:55 PM CST, 15 minutes earlier.
Area forecast discussion, Feb 24, 5:55 PM CST, 15 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 555 PM CST Fri Feb 24 2017 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Saturday Issued at 244 PM CST Fri Feb 24 2017 Main forecast concern to be on lingering snow amounts tonight as the surface low pulls away, but the trailing mid-level shortwave trough yet to pass through. The 20z MSAS surface analysis showed the center of the storm now over SW Lower MI with the shortwave trough still over the Upper Midwest. The water vapor imagery did indicate the dry slot had worked into eastern WI where the precipitation had changed mainly to freezing drizzle or drizzle. Light snow stretched from the central Plains into western Upper MI associated with the main deformation zone. The surface low will continue to track northeast into southeast Ontario tonight, while the mid-level shortwave trough sweeps across WI. Gradually cooler air associated with the trough should keep precipitation type as all snow over central WI, while the wintry mix of drizzle, freezing drizzle and snow over eastern WI will eventually turn to all snow later this evening as the dry slot exits to the east. Additional snow accumulations to be 2-3" for central WI (local 4" over Vilas county with lake enhancement), 1-2" for eastern WI. Brisk north-northwest winds will persist tonight which would bring some more drifting of the fresh snow. Since the heavier snow and stronger winds have diminished, prefer to downgrade the winter storm warning for central WI to a winter weather advisory (except Vilas) and keep headlines intact for eastern WI. Min temperatures will range from 10 to 15 degrees north-central WI, to the lower 20s near Lake MI. Light snow will likely linger over eastern WI into Saturday morning, but additional accumulations would mainly be less than an inch. Weak lake effect snow showers will also linger into Saturday for Vilas county as trajectories are marginal in the morning before becoming unfavorable Saturday afternoon as winds back more to the west. Accumulations over Vilas county will also be an inch or less. Otherwise, slowly improving conditions are expected by Saturday afternoon as a ridge of high pressure builds toward the western Great Lakes region. Central WI may be able to see some afternoon sunshine, while eastern WI should remain mostly cloudy. Max temperatures will be below normal for a change with readings only in the lower to middle 20s north, middle to upper 20s south. .LONG TERM...Saturday Night Through Friday Issued at 244 PM CST Fri Feb 24 2017 As the mid level trough lifts out of the area a brief quiet period is expected Sunday morning. A quick moving short wave then rides through northern and central Wisconsin Sunday in the late morning to evening. Colder temperatures aloft coupled with temperatures in the middle thirties near the surface are expected to keep precipitation in the form of snow with little accumulation across the area. An active weather pattern then continues in the middle of next week although timing continues to be a bit messy. A broad upper trough with accompanying surface low will bring in a large swath of precipitation overnight Monday into Tuesday. Timing, exact placement, and strength of the low are still variable, but precipitation is expected to stay in the area through Tuesday night. Current blended tracks of the low allow for sufficient warming in the lower levels to bring in mixed precipitation and rain through much of the afternoon before returning to snow as colder cyclonic flow comes in behind the low overnight. Another system will then follow this one as a clipper sets itself up to arrive Thursday into Friday. Near normal temperatures are expected for Sunday followed by a slight warming ahead of the large trough and low pressure system, then cooling into the end of the work week. && .AVIATION...for 00Z TAF Issuance Issued at 536 PM CST Fri Feb 24 2017 Surface low pressure will continue to track through lower Michigan this evening, lifting northeast over southeast Ontario later tonight. Expect primarily MVFR cigs/vsbys to continue through tonight as either snow or as freezing drizzle this evening changes to all snow across the entire region from west to east tonight. In addition to the precipitation, windy conditions are expected with a tight pressure gradient across the western Great Lakes. The precipitation will gradually diminish from west to east on Saturday as a ridge of high pressure builds into the region. VFR conditions should return Saturday morning and continue into Saturday night. && .GRB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 6 AM CST Saturday for WIZ010>013- 018>022-030-031-035>040-045-048>050-073-074. Winter Storm Warning until 6 AM CST Saturday for WIZ005. && SHORT TERM.....Kallas LONG TERM......Uhlmann AVIATION.......Kurimski
Hazardous weather outlook, Feb 24, 2:48 PM CST, 3 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 248 PM CST Fri Feb 24 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-252100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 248 PM CST Fri Feb 24 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Hazardous travel will continue tonight as snow and mixed precipitation continues to impact the region. The precipitation will be mainly snow across central Wisconsin, but areas of freezing drizzle are possible. A mix of drizzle, freezing drizzle and snow will turn to all snow later this evening across eastern Wisconsin. Additional snow accumulations of 1 to 3 inches can be expected with the higher values expected over north-central Wisconsin. .DAYS TWO THROUGH SEVEN...Saturday through Friday Hazardous travel conditions may persist into Saturday before snow tapers off across most of the area. Another storm system may impact the area during the early part of the upcoming work week, but the amount of snow produced by that system are highly uncertain. Current trends will carry this system through Tuesday with a period of rain ahead of a change to snow in the evening, but the timing may change as the system gets closer. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report snowfall amounts. LMZ521-522-541>543-252100- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 248 PM CST Fri Feb 24 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight A few gale force gusts may extend through tonight. .DAYS TWO THROUGH SEVEN...Saturday through Friday A few gale force gusts are possible from the northwest Saturday morning. Kallas/Uhlmann
In the hours before
Local storm report, Feb 24, 12:16 PM CST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1216 PM CST FRI FEB 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM SNOW ASHWAUBENON 44.46N 88.08W
02/24/2017 M3.9 INCH BROWN WI OFFICIAL NWS OBS
LGT SNOW CONTINUES.
&&
SACLocal storm report, Feb 24, 12:59 PM CST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1259 PM CST FRI FEB 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 PM SNOW WAUSAU 44.96N 89.63W
02/24/2017 M5.5 INCH MARATHON WI BROADCAST MEDIA
VIA WSAW TV-7.
&&
SACSpecial weather statement, Feb 24, 4:47 PM CST, 1 hour 23 minutes before
Special Weather Statement National Weather Service Green Bay WI 447 PM CST Fri Feb 24 2017 WIZ010>013-018>022-030-031-035>040-045-048>050-073-074-250200- Oneida-Forest-Florence-Northern Marinette County-Lincoln-Langlade- Menominee-Northern Oconto County-Door-Marathon-Shawano-Wood- Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 447 PM CST Fri Feb 24 2017 ...HAZARDOUS DRIVING CONDITIONS DURING THE EVENING COMMUTE... A mix of freezing drizzle and light snow is currently falling across much of northeast Wisconsin late this afternoon. The freezing drizzle is starting to accumulate on elevated surfaces and area roadways. This icy accumulation will make the evening commute hazardous, especially on secondary and untreated roadways. These roadways will be slippery, travel with caution and allow extra time to reach your destination this evening. A Winter Weather Advisory remains in effect for these areas tonight. WIZ005-250200- Vilas- 447 PM CST Fri Feb 24 2017 ...HAZARDOUS DRIVING CONDITIONS DURING THE EVENING COMMUTE... Light snow continues to fall across Vilas County this afternoon. Several inches of snow that has fallen today has made area roadways snow covered and slippery for the evening commute. Motorists are urged to travel with caution and allow extra time to reach your destination this evening. A Winter Storm Warning remains in effect for these areas tonight. Kurimski
Local storm report, Feb 24, 5:40 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
540 PM CST FRI FEB 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM SNOW WAUSAU 44.96N 89.63W
02/24/2017 M6.0 INCH MARATHON WI BROADCAST MEDIA
FROM WSAW
&&
BERSCHNearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.